MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIATORR® TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS

W. L. GORE & ASSOCIATES, INC. GORE® VIATORR® TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Model Number PTB8108275
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 06/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the physician was deploying a gore® viatorr® tips endoprosthesis with controlled expansion.The physician did not pre-dialate with a balloon.When deploying approximately the last cm of the covered section, the deployment cord broke.While manipulating and pulling on the delivery catheter, a portion of the distal tip broke off and was resting in the portal vein.The partially opened device and tip of the catheter remain in the liver.The physician will reassess the patient for another attempt at device placement.The patient was doing well following the procedure.
 
Additional Manufacturer Narrative
Imaging evaluation: the imaging evaluation performed by a clinical imaging specialist showed the following: three jpeg pics of angiogram imaging were submitted for evaluation.No name, dates, or demographics on any of the images.Jpeg images appear to show a partially expanded distal portion of the gore® viatorr® tip® endoprosthesis.Flow may be restricted within this portion of device.Cannot confirm a portion of the distal tip broke off with available imaging.There appears to be a metallic density on the left side of the patient, near the annotation by the site, ¿8 x 8/2 viatorr¿.This density is suggestive of a device radiopaque marker.Engineering evaluation: device evaluation: the body of the delivery catheter was returned.The remainder of the delivery catheter and the deployment line were not returned.The distal shaft is missing at the proximal bump.No other abnormalities were observed on the returned catheter body.The physician¿s observation that the distal shaft of the delivery catheter broke off was confirmed.The physician¿s observation that the deployment line broke could not be confirmed with the available information.Not enough information was provided to determine the cause of the reported event.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® VIATORR® TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION
Common Device Name
SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
dan kitterman
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17289287
Report Number3007284313-2023-02611
Device Sequence Number5523508
Product Code MIR
UDI-Device Identifier00733132635047
UDI-Public00733132635047
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P040027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2025
Device Model NumberPTB8108275
Device Catalogue NumberPTB8108275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Initial Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale
Patient Weight84 KG